Oklahoma, 2022Wildfire in Oklahoma, December 3, 2022
December 3, 2022 · NWS AMA · 1 event in 1 county or zone
Prolonged drought conditions coupled with strong winds, low relative humidity, and receptive fuels contributed to critical fire weather conditions across the Oklahoma Panhandle.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Prolonged drought conditions coupled with strong winds, low relative humidity, and receptive fuels contributed to critical fire weather conditions across the Oklahoma Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 3, 2:40 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 3, 2:40 PM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
240 PM CST Sat Dec 3 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM ...
(This evening through Sunday night)
Issued at 222 PM CST Sat Dec 3 2022
Current satellite observations show a large area of high pressure
over the Gulf of Mexico well into parts of Texas and Mexico in the
mid to upper levels. Upstream is a closed low just off the coast
of the Pacific Northwest. These two systems are working together
to bring a stream of subtropical moisture in the mid to upper
levels over AZ, NM, and the combined OK/TX Panhandles. This
moisture is already creating some cloud cover over the area and
will help keep daytime temperatures in the 40s for much of the FA.
Later tonight models are depicting some PVA with a shortwave
disturbance which will give much of the TX Panhandle some rain
this evening into the overnight hours. Short term models are
favoring the I-40 corridor for this precipitation at this time
with PoPs around 50 to 70 percent. The OK Panhandle looks to be
removed from this moisture and expected to stay dry. Areas in the
TX Panhandle where the higher PoPs are may still only get between
0.05" to 0.25" of QPF.
Overnight winds are looking to stay up around the 10-15 mph range
and H85 temperatures are looking to warm to around 8 to 10
degrees C will help keep surface temperatures in the mid 30s
overnight. Cloud cover will stick around not only through the
overnight hours but well into tomorrow afternoon as well. With the
increasing H85 temperatures overnight into tomorrow. Sunday's
afternoon highs are progged to make it back into the mid 50s to
lower 60s in the far southern TX Panhandle. Overnight lows will be
quite warm tomorrow night too with lower 50s in the southern TX
Panhandle.
36
&&
.LONG TERM...
(Monday through next Friday)
Issued at 222 PM CST Sat Dec 3 2022
For Monday through Tuesday night, dry weather is expected to
prevail across the OK and TX Panhandles as southwesterly flow
aloft prevails. The next cold front is expected to move through
the region very late Monday afternoon into Monday night. No
precipitation is anticipated with this frontal passage. The latest
12Z medium range deterministic models as well as more of the
respective ensemble members continue to trend towards less in the
way of precipitation chances associated with the next upper level
shortwave trof slated to graze the area Wednesday into Thursday
morning. The most recent NBM pops have also trended downward
compared to values seen 24 hours ago, and this seems reasonable
given the latest model trends. Light amounts of precipitation
remain possible, mainly across the eastern and southeastern
sections. NBM pops and temperatures were utilized for all periods
of the long term forecast.
02
&&
.AVIATION...
(18Z TAFS)
Issued at 1123 AM CST Sat Dec 3 2022
VFR conditions are expected to prevail through about 03Z Sunday.
Increasing chances for rain after 00Z may lead to the possibility
for MVFR VIS for KAMA and KDHT after 03Z. KGUY should remain with
VFR conditions through the entire period. Winds are expected to
be in the 10 to 15 kt range out of the south to southwest through
the period. A broken deck should remain above 8k ft with a few to
scattered below 5k ft.
36
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 36 62 50 69 / 70 0 0 0
Beaver OK 34 55 37 62 / 10 0 0 0
Boise City OK 34 57 40 62 / 10 0 0 0
Borger TX 39 63 49 69 / 60 0 0 0
Boys Ranch TX 38 64 48 69 / 60 0 0 0
Canyon TX 37 64 50 70 / 70 0 0 0
Clarendon TX 35 63 50 72 / 70 10 0 0
Dalhart TX 36 59 42 66 / 20 0 0 0
Guymon OK 34 57 39 63 / 10 0 0 0
Hereford TX 38 65 50 70 / 70 0 0 0
Lipscomb TX 34 59 42 64 / 30 0 0 0
Pampa TX 35 60 48 67 / 70 0 0 0
Shamrock TX 33 59 47 71 / 80 10 0 0
Wellington TX 36 61 48 74 / 60 10 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&
SHORT TERM...36
LONG TERM....02
AVIATION...36
Hazardous weather outlook, Dec 3, 2:14 PM CST, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
214 PM CST Sat Dec 3 2022
OKZ001>003-TXZ001>020-317-041200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
214 PM CST Sat Dec 3 2022
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Through Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
02
In the hours before
Local storm report, Dec 3, 11:44 AM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1144 AM CST SAT DEC 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HIGH SUST WINDS 11 S ROMERO 35.57N 102.96W
12/02/2022 M42 MPH OLDHAM TX MESONET
SUSTAINED 40 MPH UP TO 42 MPH OCCURRED FROM
11:58 AM CST TO 3:07 PM CST.
&&Local storm report, Dec 3, 11:48 AM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1148 AM CST SAT DEC 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HIGH SUST WINDS 2 N STINNETT 35.84N 101.45W
12/02/2022 M42 MPH HUTCHINSON TX MESONET
SUSTAINED 40 MPH UP TO 42 MPH OCCURRED FROM
11:08 AM CST TO 3:24 PM CST.
&&Local storm report, Dec 3, 11:52 AM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1152 AM CST SAT DEC 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM HIGH SUST WINDS 4 WNW STRATFORD 36.36N 102.13W
12/02/2022 M45 MPH SHERMAN TX MESONET
SUSTAINED 40 MPH UP TO 45 MPH OCCURRED FROM
11:06 AM CST TO 3:00 PM CST.
&&Local storm report, Dec 3, 11:58 AM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1158 AM CST SAT DEC 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM HIGH SUST WINDS 2 N TEXLINE 36.41N 103.02W
12/02/2022 M59 MPH DALLAM TX MESONET
SUSTAINED 40 MPH UP TO 59 MPH OCCURRED FROM
10:02 AM CST TO 4:32 PM CST.
&&Local storm report, Dec 3, 12:02 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1202 PM CST SAT DEC 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM HIGH SUST WINDS 4 E VEGA 35.24N 102.35W
12/02/2022 M45 MPH OLDHAM TX MESONET
SUSTAINED 40 MPH UP TO 45 MPH OCCURRED FROM
10:58 AM CST TO 3:36 PM CST.
&&Local storm report, Dec 3, 12:06 PM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1206 PM CST SAT DEC 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM NON-TSTM WND GST 2 N TEXLINE 36.41N 103.02W
12/02/2022 M59 MPH DALLAM TX MESONET
1025 AM NON-TSTM WND GST 2 N TEXLINE 36.41N 103.02W
12/02/2022 M64 MPH DALLAM TX MESONET
1105 AM HIGH SUST WINDS 1 S BLACK MESA PARK 36.83N 102.88W
12/02/2022 M45 MPH CIMARRON OK MESONET
SUSTAINED 40 MPH UP TO 45 MPH OCCURRED FROM
10:55 AM CST TO 2:40 PM CST.
1105 AM NON-TSTM WND GST 1 S BLACK MESA PARK 36.83N 102.88W
12/02/2022 M63 MPH CIMARRON OK MESONET
1111 AM HIGH SUST WINDS 4 E VEGA 35.24N 102.35W
12/02/2022 M45 MPH OLDHAM TX MESONET
SUSTAINED 40 MPH UP TO 45 MPH OCCURRED FROM
10:58 AM CST TO 3:36 PM CST.
1115 AM NON-TSTM WND GST 4 E VEGA 35.24N 102.35W
12/02/2022 M58 MPH OLDHAM TX MESONET
1135 AM HIGH SUST WINDS 3 SSE BOISE CITY 36.69N 102.50W
12/02/2022 M52 MPH CIMARRON OK MESONET
SUSTAINED 40 MPH UP TO 52 MPH OCCURRED FROM
10:35 AM CST TO 2:15 PM CST.
1137 AM HIGH SUST WINDS 4 WNW STRATFORD 36.36N 102.13W
12/02/2022 M45 MPH SHERMAN TX MESONET
SUSTAINED 40 MPH UP TO 45 MPH OCCURRED FROM
11:06 AM CST TO 3:00 PM CST.
1140 AM NON-TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
12/02/2022 M69 MPH CIMARRON OK MESONET
1155 AM NON-TSTM WND GST 3 SE DUMAS 35.83N 101.92W
12/02/2022 M58 MPH MOORE TX MESONET
1207 PM NON-TSTM WND GST 3 SW DALHART 36.02N 102.55W
12/02/2022 M58 MPH HARTLEY TX ASOS
1222 PM HIGH SUST WINDS 2 N TEXLINE 36.41N 103.02W
12/02/2022 M59 MPH DALLAM TX MESONET
SUSTAINED 40 MPH UP TO 59 MPH OCCURRED FROM
10:02 AM CST TO 4:32 PM CST.
1222 PM NON-TSTM WND GST 2 N TEXLINE 36.41N 103.02W
12/02/2022 M72 MPH DALLAM TX MESONET
1231 PM NON-TSTM WND GST 3 W DUMAS 35.86N 102.01W
12/02/2022 M59 MPH MOORE TX AWOS
1231 PM NON-TSTM WND GST 3 SE DUMAS 35.83N 101.92W
12/02/2022 M59 MPH MOORE TX MESONET
1240 PM HIGH SUST WINDS 11 WNW BOOTLEG 34.89N 102.99W
12/02/2022 M42 MPH DEAF SMITH TX MESONET
SUSTAINED 40 MPH UP TO 42 MPH FROM 11:26 AM
CST TO 2:26 PM CST.
1243 PM NON-TSTM WND GST 2 N BORGER 35.70N 101.39W
12/02/2022 M60 MPH HUTCHINSON TX ASOS
0100 PM HIGH SUST WINDS 11 S ROMERO 35.57N 102.96W
12/02/2022 M42 MPH OLDHAM TX MESONET
SUSTAINED 40 MPH UP TO 42 MPH OCCURRED FROM
11:58 AM CST TO 3:07 PM CST.
0148 PM NON-TSTM WND GST 1 WSW GUYMON 36.68N 101.51W
12/02/2022 M58 MPH TEXAS OK ASOS
0205 PM HIGH SUST WINDS 2 N STINNETT 35.84N 101.45W
12/02/2022 M42 MPH HUTCHINSON TX MESONET
SUSTAINED 40 MPH UP TO 42 MPH OCCURRED FROM
11:08 AM CST TO 3:24 PM CST.
0218 PM HIGH SUST WINDS 2 WNW HEREFORD 34.83N 102.42W
12/02/2022 M41 MPH DEAF SMITH TX MESONET
SUSTAINED 40 MPH UP TO 41 MPH OCCURRED FROM
12:06 PM CST TO 2:51 PM CST.
&&Wildfire, Cimarron
- When
- December 3, 3:48 PM CST to 4:48 PM CST
- Where
- Cimarron forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.748, -102.518 (the zone’s center; the record gives no point)
The East Lake Turn fire developed 128 miles northwest of Boise City and burned 623 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, December 3, 20221 death · 1 event
- Marine High Wind in Lake Superior, December 3 to 4, 202253 kt wind · 6 events
- Heavy Snow and Winter Weather in California, December 3 to 5, 20224 events
- Debris Flow and Winter Weather in California, December 3 to 4, 20224 events
- Strong Wind in Massachusetts, December 3, 2022$2,000 · 2 events
- High Wind in Maine, December 3, 202257 kt wind · 2 events
- Storm Surge in Alaska, December 3 to 4, 20221 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1073342.